Wildfire, Hutchinson
- When
- August 2, 6:30 PM CST to August 3, 7:00 PM CST
- Where
- Hutchinson forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.840, -101.355 (the zone’s center; the record gives no point)
The Texas Forest Service reported that the Bar P Wildfire began around 1830 CST about seven miles north of Skellytown Texas in Hutchinson County. There were no reports of damages or injuries and the wildfire consumed a measured one thousand and fourteen acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Texas Forest Service reported that the Bar P Wildfire began around 1830 CST about seven miles north of Skellytown Texas in Hutchinson County. There were no reports of damages or injuries and the wildfire consumed a measured one thousand and fourteen acres. The wildfire had a perimeter of four hundred and ninety-four chains. The wildfire was contained on August 3 at 1900 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 2, 5:25 PM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 625 PM CDT TUE AUG 2 2011 .AVIATION... FOR THE 00Z TAFS...MAIN CONCERN WILL REMAIN THE POTENTIAL FOR TSRA. SCT TSRA IS EXPECTED TO CONTINUE THROUGH AT LEAST 03Z...THOUGH THERE IS A POTENTIAL IT COULD LAST THROUGH 06Z. STORM MOVEMENT IF VERY SLOW...IF ANY AT ALL...AND DUE TO THE ISOLATED NATURE OF THE STORMS...LITTLE CONFIDENCE IF ANY WILL DIRECTLY IMPACT THE TERMINALS. KDHT HAS THE BEST CHANCE WITH TSRA ALREADY FORMING ALONG A FRONT SOUTH OF THE TERMINAL...THOUGH THE CURRENT STORMS ARE STATIONARY AND NO THREAT TO KDHT AT THIS TIME. COLD FRONT SHOULD SLIP SOUTH OF KAMA AFTER 06Z...LIKELY CLOSER TO 09Z. DUE TO THE LOCATION OF THE UPPER LEVEL HIGH...EXPECT THE FRONT TO REMAIN SOUTH OF THE TERMINALS THROUGH THE REST TAF PERIOD...EVEN THOUGH ONE FORECAST MODEL...THE GFS...INDICATES IT WILL LIFT NORTH OF ALL OF THE REGION BY 18Z. ISOLATED TSRA IS ONCE AGAIN POSSIBLE TOMORROW AFTERNOON...LIKELY STARTING AROUND 20Z...AND CONTINUING THROUGH 03Z. JOHNSON && .PREV DISCUSSION... /ISSUED 346 PM CDT TUE AUG 2 2011/ DISCUSSION... SLIGHTLY COOLER TEMPERATURES AND BETTER RAIN CHANCES APPEAR LIKELY FOR THE THE NORTHWEST HALF OF THE PANHANDLES THROUGH THE END OF THE WEEK. UNFORTUNATELY...THE SOUTHEAST HALF OF THE PANHANDLES WILL GENERALLY BE DRY WITH A CONTINUATION OF TRIPLE DIGIT HEAT. THROUGH TONIGHT: 12 UTC UPPER AIR ANALYSIS INDICATED A NORTHERN STREAM SHORTWAVE TROUGH PASSING ACROSS MANITOBA WITH 12-HOUR 500 MB HEIGHTS FALL OF 2-8 DAM OBSERVED FROM TEXAS TO THE CANADIAN BORDER. THIS HAS PUT A SIGNIFICANT DENT IN THE SUBTROPICAL RIDGE AND ALLOWED IT TO SHIFT EASTWARD INTO WESTERN ARKANSAS. DUE TO THIS...A COLD FRONT HAS BEEN ABLE TO MAKE STEADY PROGRESS SOUTHWARD DURING THE DAY. THE COLD FRONT IS CURRENTLY ANALYZED FROM NEAR KNOWLES TO JUST NORTH OF DUMAS TO NORTH OF ROMERO AND IS SLOWLY PUSHING SOUTHWARD. THINK THIS FRONT WILL LOSE SOME OF ITS STEAM LATER THIS AFTERNOON ACROSS THE SOUTHERN TEXAS PANHANDLE. UPPER 50S TO LOWER 60-DEGREE DEW POINTS ARE POOLING BEHIND THE FRONT. A WEAK DISTURBANCE ROUNDING THE WESTERN PERIPHERY OF THE UPPER RIDGE HAS ALREADY TRIGGERED THUNDERSTORM DEVELOPMENT ACROSS SOUTHEAST COLORADO...NORTHEAST NEW MEXICO...AND PORTIONS OF THE PANHANDLES. THINK THE ACTIVITY ACROSS NEW MEXICO WILL SPREAD EASTWARD INTO THE AREA LATER THIS AFTERNOON THROUGH TONIGHT. ADDITIONAL CONVECTION COULD INITIATE BEHIND THE COLD FRONT...ESPECIALLY NORTH OF AN BOOTLEG TO HIGGINS LINE. MLCAPES BETWEEN 500 AND 1000 J/KG AND SURFACE MOISTURE FLUX CONVERGENCE COULD BE SUFFICIENT TO TRIGGER SOME THUNDERSTORMS. SOME STORMS COULD BE ON THE STRONG SIDE WITH GUSTY WINDS BEING THE PRIMARY HAZARD. BELIEVE THE BEST CHANCE OF RAIN WILL BE ACROSS THE NORTHWEST HALF OF THE PANHANDLES THROUGH TONIGHT. THINK THE CONVECTION THAT DEVELOPS BEHIND THE COLD FRONT WILL BE ENOUGH TO PUSH THE FRONT THROUGH THE PANHANDLES DURING THE OVERNIGHT HOURS. RAIN CHANCES WILL DIMINISH AFTER MIDNIGHT...BUT THERE COULD BE A FEW LINGERING SHOWERS AND STORMS...MAINLY ACROSS THE NORTHWEST PORTION OF THE FORECAST AREA. WEDNESDAY-WEDNESDAY NIGHT: THE FRONT WILL TRY TO LIFT NORTHWARD...BUT WHERE IT SETS UP WILL ULTIMATELY DEPEND ON HOW FAR SOUTH IT MOVES TONIGHT. FOLLOWED THE NAM SOLUTION WITH ITS SUPERIOR LOW-LEVEL VERTICAL RESOLUTION AND THINK THE FRONT WILL LIKELY ONLY MAKE IT BACK TO THE SOUTHERN TEXAS PANHANDLE DURING THE AFTERNOON. AS A RESULT...THINK RAIN CHANCES WILL COVER A LARGER SPATIAL DOMAIN WITH ONLY THE FAR SOUTHEAST TEXAS PANHANDLE POSSIBLY NOT SEEING RAIN. EVEN IN THIS LOCATION...RAIN CHANCES COULD BE ENHANCED IF THUNDERSTORM OUTFLOW INITIATES ADDITIONAL THUNDERSTORMS. HOT TEMPERATURES WILL PERSIST TOMORROW AFTERNOON...PARTICULARLY ACROSS THE FAR SOUTHEASTERN TEXAS PANHANDLE WHERE HIGHS WILL EASILY CLIMB INTO THE TRIPLE DIGITS. LOWS TONIGHT WILL ALSO ON DROP INTO THE MID TO UPPER 70S ACROSS THIS AREA. HEAT INDICES MAY BRIEFLY MEET OR EXCEED 105 DEGREES ACROSS PORTIONS OF THE FAR EASTERN ROW OF TEXAS PANHANDLES COUNTIES. MINIMUM TEMPERATURES ON WEDNESDAY NIGHT ARE FORECAST TO DROP BELOW 75 DEGREES ACROSS ALL BUT THE FAR SOUTHEASTERN TEXAS PANHANDLE /HEMPHILL...WHEELER...AND COLLINGSWORTH COUNTIES/. HEAT ADVISORY CRITERIA WILL BE CLOSE TO BEING MET IN THESE COUNTIES...BUT IT LOOKS MARGINAL ENOUGH THAT WE WILL NOT ISSUE A HEAT ADVISORY. IN FACT...IF THE NAM SOLUTION PROVES CORRECT...IT PUSHES THE FRONT SOUTH OF THE PANHANDLES AGAIN WEDNESDAY EVENING AND THIS COULD KEEP MINIMUM TEMPERATURES BELOW 75 DEGREES. NONETHELESS...WE WILL REISSUE THE SPS AND CONCENTRATE IT ACROSS THE FAR EASTERN TEXAS PANHANDLE WHERE THE HEAT COULD POTENTIALLY POSE THE MOST ISSUES. THURSDAY: THE FRONT SHOULD GET A SOLID NORTHWARD SURGE AND BEGIN TO DISSIPATE AS THE UPPER RIDGE REORIENTS ITSELF ACROSS THE RED RIVER VALLEY. MODELS INDICATE A SHORTWAVE TROUGH WILL BRUSH THE NORTHWEST PORTION OF THE FORECAST AREA THROUGH THE DAY. THEREFORE...THUNDERSTORMS LOOK TO BE A POSSIBILITY...BUT THE BEST CHANCES AGAIN APPEAR TO REMAIN ACROSS THE NORTHWEST HALF OF THE PANHANDLES. THE HEAT WILL CONTINUE TO PLAGUE THE EASTERN THIRD OF THE PANHANDLES WITH HIGHS ONCE AGAIN EXPECTED TO CLIMB AT OR ABOVE THE CENTURY MARK. HEAT INDICES EXCEEDING 105 DEGREES MAY ONLY BE OBSERVED IN COLLINGSWORTH COUNTY. FRIDAY: THE UPPER RIDGE WILL SHIFT SLIGHTLY EASTWARD WITH THE PANHANDLES REMAINING UNDER W/SW FLOW ALOFT...WHICH WILL KEEP THE MID-LEVEL MOISTURE PLUME TITLED ACROSS THE AREA. THUNDERSTORMS WILL LIKELY DEVELOP AGAIN WITH AREAS NORTH OF A GLENRIO TO FOLLETT LINE MOST FAVORED. WITH A WEAK DOWNSLOPE COMPONENT TO THE SURFACE WINDS...THE HEAT SHOULD EXPAND NORTHWESTWARD WITH MANY LOCATIONS TOPPING OUT AT OR ABOVE 100 DEGREES DURING THE AFTERNOON. SATURDAY-TUESDAY: A STRENGTHENING SUBTROPICAL JET LOOKS TO SET UP ACROSS THE NORTHERN TIER OF THE UNITED STATES THIS WEEKEND AS HEIGHTS RISE ACROSS THE INTERMOUNTAIN WEST AHEAD OF A DIGGING SHORTWAVE TROUGH MOVING INTO NORTHERN CALIFORNIA. THIS SHOULD ALLOW THE SUBTROPICAL RIDGE TO BE SUPPRESSED SLIGHTLY FARTHER SOUTH AND WEST THAN IT HAS BEEN THE LAST FEW WEEKS. THERE IS STILL SOME DISAGREEMENT BETWEEN THE GFS...ECMWF...AND GGEM WITH RESPECT TO THE PLACEMENT OF THE UPPER RIDGE. THIS MAY ALLOW THE PANHANDLES TO BE IN W TO NW FLOW ALOFT...WHICH COULD POTENTIALLY KEEP THUNDERSTORM CHANCES GOING INTO THE WEEKEND. HOWEVER...HAVE KEPT THE FORECAST DRY FOR NOW AS WE HAVE SEEN MODELS ATTEMPT TO POSITION THE UPPER RIDGE TO OUR WEST...ONLY TO SEE IT REMAIN OVER THE SOUTHERN PLAINS. HIGH TEMPERATURES THROUGH THIS PERIOD LOOK TO REMAIN ABOVE NORMAL. IN FACT...AMARILLO WILL LIKELY TIE THE RECORD FOR MOST CONSECUTIVE 90-DEGREE DAYS ON SATURDAY AND THEN BREAK IT ON SUNDAY. JACKSON FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED THROUGH TUESDAY AS WINDS SHOULD REMAIN BELOW 15 MPH. HOWEVER...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST HALF OF THE TEXAS PANHANDLE THROUGH FRIDAY NIGHT. LIGHTNING ASSOCIATED WITH ANY OF THESE STORMS COULD POSSIBLY IGNITE ISOLATED FIRES. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 16/05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 303 PM CDT TUE AUG 2 2011 OKZ001>003-TXZ001>020-031100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 303 PM CDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDEX VALUES WILL APPROACH 105 DEGREES THIS AFTERNOON ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE FAR EASTERN TEXAS PANHANDLE. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST HALF OF THE TEXAS PANHANDLE THROUGH TONIGHT. A FEW STORMS THAT FORM MAY BECOME STRONG...WITH WIND GUSTS TO AROUND 50 MPH AND LOCALLY HEAVY RAINFALL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDEX VALUES WILL APPROACH 105 DEGREES AGAIN ON WEDNESDAY AFTERNOON ACROSS THE FAR EASTERN TEXAS PANHANDLE. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH FRIDAY NIGHT...MAINLY ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST HALF OF THE TEXAS PANHANDLE. A FEW STORMS THAT DEVELOP MAY BECOME STRONG...WITH WIND GUSTS TO AROUND 50 MPH AND LOCALLY HEAVY RAINFALL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 351 PM CDT TUE AUG 2 2011 TXZ005-010-015-020-031300- COLLINGSWORTH-HEMPHILL-LIPSCOMB-WHEELER- 351 PM CDT TUE AUG 2 2011 ...HOT WEATHER WILL CONTINUE THROUGH THURSDAY... AFTERNOON HIGH TEMPERATURES WEDNESDAY AND THURSDAY WILL BE BETWEEN 100 AND 109 DEGREES ACROSS THE FAR EASTERN TEXAS PANHANDLE. LOW TEMPERATURES ON WEDNESDAY AND THURSDAY MORNINGS WILL LIKELY RANGE FROM THE MID TO UPPER 70S. HEAT INDEX VALUES MAY MEET OR EXCEED 105 DEGREES ACROSS PORTIONS OF THE FAR EASTERN TEXAS PANHANDLE WEDNESDAY AND THURSDAY AFTERNOON. THESE HOT TEMPERATURES ARE CONSIDERED AT THE LEVEL WHERE MANY PEOPLE BEGIN TO EXPERIENCE EXTREME DISCOMFORT OR PHYSICAL STRESS. REMEMBER...THE TEMPERATURE IS MEASURED UNDER SHADY CONDITIONS...AND DIRECT EXPOSURE TO SUNSHINE CAN INCREASE THE WAY THE TEMPERATURE FEELS BY AS MUCH AS 15 TO 20 DEGREES. ON AVERAGE...HEAT KILLS MORE PEOPLE IN THE UNITED STATES THAN TORNADOES AND LIGHTNING COMBINED. IF YOU ARE PLANNING ANY OUTDOOR ACTIVITIES TODAY AND WEDNESDAY...AVOID PROLONGED EXPOSURE TO THE HEAT OR STRENUOUS PHYSICAL ACTIVITY. DRINK PLENTY OF WATER TO AVOID DEHYDRATION. AVOID ALCOHOLIC BEVERAGES AS THEY WILL INCREASE THE RATE OF WATER LOSS IN YOUR BODY...INCREASING THE RISK OF HEAT EXHAUSTION OR HEAT STROKE. WEAR LIGHTWEIGHT...LIGHT COLORED...AND LOOSE FITTING CLOTHING. USE A HAT TO SHIELD YOURSELF FROM THE SUN AND APPLY SUNBLOCK TO REDUCE SUNBURN. NEVER LEAVE CHILDREN OR PETS IN VEHICLES...EVEN IF THE WINDOWS ARE ROLLED DOWN. THE TEMPERATURE INSIDE A VEHICLE CAN CLIMB TO 150 DEGREES OR MORE IN LESS THAN ONE HOUR. ENSURE OUTDOOR PETS HAVE ADEQUATE DRINKING WATER AND A SHADY PLACE TO REST. JACKSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 503 PM CDT TUE AUG 2 2011 TXZ007-008-022230- HUTCHINSON TX-MOORE TX- 503 PM CDT TUE AUG 2 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR SOUTHEASTERN MOORE AND SOUTHWESTERN HUTCHINSON COUNTIES. AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF BORGER TO 12 MILES SOUTHEAST OF DUMAS. THIS LINE WILL BE NEARLY STATIONARY. WINDS TO 50 MPH AND LOCALLY HEAVY RAIN ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 515 PM CDT TUE AUG 2 2011 TXZ004-009-022245- OCHILTREE TX-ROBERTS TX- 515 PM CDT TUE AUG 2 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR FAR NORTHERN ROBERTS COUNTY AND SOUTHWESTERN OCHILTREE COUNTY. AT 509 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER RURAL ROBERTS COUNTY...ABOUT 14 MILES SOUTHEAST OF SPEARMAN...MOVING NORTHEAST AT 10 MPH. ONE HALF INCH HAIL...LOCALLY HEAVY RAIN...AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 532 PM CDT TUE AUG 2 2011 TXZ004-005-022315- LIPSCOMB TX-OCHILTREE TX- 532 PM CDT TUE AUG 2 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR FAR EASTERN OCHILTREE COUNTY AND FAR WESTERN LIPSCOMB COUNTY. AT 527 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF WOLF CREEK PARK...OR ABOUT 15 MILES WEST OF LIPSCOMB...MOVING NORTH AT 5 MPH. ONE HALF INCH HAIL...LOCALLY HEAVY RAIN...AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 614 PM CDT TUE AUG 2 2011 OKZ003-TXZ005-030000- BEAVER OK-LIPSCOMB TX- 614 PM CDT TUE AUG 2 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR LIPSCOMB AND BEAVER COUNTIES. AT 613 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 2 MILES SOUTH OF DARROUZETT...OR ABOUT 13 MILES NORTH OF LIPSCOMB...MOVING NORTHEAST AT 30 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. CLK
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 341092.